MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS FEMORAL COMP.CEMENTED F4N R; KNEE ENDOPROSTHETICS
Model Number NX029Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nx029z - as vega ps femoral comp.Cemented f4n r.According to the complaint description, during explant of the primary knee components, the femur came right off and surgeon noticed that there was not much bone cement adhered to the femoral component.Only a couple of small patches of cement could be seen on the posterior condyles.No cement visible on any other part of component.All bone cement was only adhered to the bone on the femur.A revision surgery was necessary.Additional information was not provided.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).Involved components: nx125 - vega ps gliding surface t2/2+ 20mm - lot unknown , nx053z - as vega ps tibial plateau cemented t2 - lot 52542951.
 
Additional Manufacturer Narrative
Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.It could be possible that there were problems with the cement technique and due to this no bone cement was adhered to the femoral component.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
AS VEGA PS FEMORAL COMP.CEMENTED F4N R
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key12450636
Report Number9610612-2021-00602
Device Sequence Number12059783
Product Code JWH
UDI-Device Identifier04046963810122
UDI-Public4046963810122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX029Z
Device Catalogue NumberNX029Z
Device Lot Number52452879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX053Z - LOT 52542951; NX125 - LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown